Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 97, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 4, 2022, 5:13 PM CDT for Custer County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2022, 5:13 PM CDT (22:13 UTC)
- Expired
- Jun 4, 2022, 6:00 PM CDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Custer County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 5:15 PM CDT | HAIL 1.75 | 6 E Broken Bow, NE | REPORT RECEIVED VIA TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
670
WUUS53 KLBF 042213
SVRLBF
NEC041-042300-
/O.NEW.KLBF.SV.W.0097.220604T2213Z-220604T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
513 PM CDT Sat Jun 4 2022
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
East central Custer County in central Nebraska...
* Until 600 PM CDT.
* At 513 PM CDT, a severe thunderstorm was located near Berwyn, or
near Broken Bow, moving southeast at 5 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Broken Bow, Ansley, Berwyn, Weissert and Westerville.
This includes the following highways...
Highway 183 between mile markers 89 and 102.
Highway 2 between mile markers 279 and 295.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4139 9966 4152 9949 4139 9923 4120 9948
TIME...MOT...LOC 2213Z 315DEG 5KT 4141 9951
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sporer2 follow-up statements
724
WWUS53 KLBF 042232
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
532 PM CDT Sat Jun 4 2022
NEC041-042300-
/O.CON.KLBF.SV.W.0097.000000T0000Z-220604T2300Z/
Custer NE-
532 PM CDT Sat Jun 4 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EAST CENTRAL CUSTER COUNTY...
At 531 PM CDT, a severe thunderstorm was located over Berwyn, or 8
miles east of Broken Bow, moving southeast at 5 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ansley, Berwyn, Weissert and Westerville.
This includes the following highways...
Highway 183 between mile markers 90 and 102.
Highway 2 between mile markers 284 and 295.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4138 9958 4149 9942 4139 9923 4123 9945
TIME...MOT...LOC 2231Z 315DEG 5KT 4139 9949
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sporer953
WWUS53 KLBF 042254
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
554 PM CDT Sat Jun 4 2022
NEC041-042304-
/O.EXP.KLBF.SV.W.0097.000000T0000Z-220604T2300Z/
Custer NE-
554 PM CDT Sat Jun 4 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CUSTER COUNTY
WILL EXPIRE AT 600 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail is still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central Nebraska.
LAT...LON 4138 9958 4149 9942 4139 9923 4123 9945
TIME...MOT...LOC 2254Z 315DEG 5KT 4137 9946
$$
SporerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:20 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 4, 2:20 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service North Platte NE 220 PM CDT Sat Jun 4 2022 .SHORT TERM...(This evening through Sunday night) Issued at 220 PM CDT Sat Jun 4 2022 Early afternoon satellite imagery continues to show a good amount of sunshine across central and western Nebraska. However expect convective trends will be on the upswing as we head into this evening as instability pools along and ahead of a frontal boundary draped across northern Nebraska. It will likely take until early this evening to erode the cap and forcing is not very robust, but hodographs near the front are nicely curved in the low levels, mid/upper lapse rates are steep, and DCAPE values are elevated across southwest Nebraska. Expected evolution of convection is for isolated/widely scattered storms to form along the boundary which will generally be along/south of highway 2, then grow upscale with coverage remaining scattered and eventually cluster up and develop into a convective complex across southeastern Nebraska early tonight. 40kts of 0-6 bulk shear looks sufficient to support organized updrafts in some of the discrete storms with significant CAPE in the hail growth zone to generate primary severe threats of large hail and damaging wind from roughly 7PM until around Midnight when convection slides off to our southeast and consolidates. However will also have to monitor convective trends upstream across SD as there are indications for an MCS to develop aided by a bit of a low level jet and brush along the NE/SD border late tonight/early Sunday morning with potential for hail/wind. The cold pool associated with the MCS diving down into eastern Nebraska will give a good push to the frontal boundary and drive southward into Nebraska on Sunday as a dryline surges eastward during the afternoon. A combination of interaction between the dryline, lingering frontal boundary, and residual cold pool boundaries from earlier convection will trigger thunderstorm development again late Sunday afternoon/evening. The best instability will reside off to our southeast and support development of another MCS across southeast Nebraska into Kansas Sunday evening. However, an axis of unstable air will reside along the lingering frontal boundary with enough boundary layer shear to support at least widely scattered cells with good updrafts and a threat for large hail and damaging winds. The convective threat Sunday evening will be over by Midnight with lingering showers/thunder overnight Sunday night. .LONG TERM...(Monday through Saturday) Issued at 220 PM CDT Sat Jun 4 2022 A good surge of jet energy will push through the low amplitude upper ridge and work with the lingering frontal boundary draped across western Nebraska to trigger another round of thunderstorms late Monday afternoon and evening. One convective complex looks to develop late in the day and move across western/southwestern Nebraska, while another complex develops and moves across SD and into eastern Nebraska Monday night. There looks to be enough overlap of good shear and limited instability to support a marginal severe threat across western Nebraska but the better threat will reside off to our southwest where synoptic forcing is expected to be more robust. Thereafter, ensemble guidance is in good agreement in keeping the quasi zonal progressive flow regime across the nation with gradual amplification of an eastern trof/western ridge through late next week. Expect the net result will be cool temperatures and active weather with a good chance for showers and thunderstorms continuing each day through the middle of next week, followed by a trend toward warmer temperatures and a bit less active weather heading into next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1240 PM CDT Sat Jun 4 2022 Quiet conditions expected through mid-afternoon before convection is expected by late afternoon and into evening. Some thunderstorms may be severe with large hail and strong winds as the primary threats. Visibility reductions should be expected in heavy rainfall from these storms. Storms move out of the area by Sunday morning with a return of quieter weather again through 18Z Sunday. Additional thunderstorm chances are expected Sunday afternoon and evening. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MBS LONG TERM...MBS AVIATION...Kulik
Hazardous weather outlook, Jun 4, 2:51 PM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 251 PM CDT Sat Jun 4 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-052000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 251 PM CDT Sat Jun 4 2022 /151 PM MDT Sat Jun 4 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are possible late this afternoon and evening across portions of north central and western Nebraska. Some storms may be strong to severe with the greatest threat for severe storms generally south of Highway 2. Large hail and gusty winds are the main severe threats along with localized heavy rainfall .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Thunderstorm chances continue on Sunday and Monday. On Sunday, there is slight risk for severe thunderstorms mainly along and east of Highway 83. Some storms may be strong to severe with the main hazards being large hail and damaging winds. Near daily thunderstorm chances continue through Friday in the afternoon and evening. Exact timing and location still remains uncertain as well as severe potential. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 4, 5:05 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service North Platte NE
505 PM CDT Sat Jun 4 2022
NEZ038-042230-
Custer NE-
505 PM CDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of east central Custer
County through 530 PM CDT...
At 504 PM CDT, Doppler radar was tracking a strong thunderstorm near
Weissert, or near Broken Bow. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Broken Bow, Berwyn, Weissert and Westerville.
This includes the following highways...
Highway 183 between mile markers 94 and 102.
Highway 2 between mile markers 279 and 292.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4142 9965 4152 9951 4142 9927 4123 9953
TIME...MOT...LOC 2204Z 316DEG 4KT 4143 9953
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SporerSpecial weather statement, Jun 4, 5:06 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service North Platte NE
506 PM CDT Sat Jun 4 2022
NEZ038-042230-
Custer NE-
506 PM CDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of southwestern Custer
County through 530 PM CDT...
At 506 PM CDT, Doppler radar was tracking a strong thunderstorm near
Callaway, or 22 miles southwest of Broken Bow. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Callaway, Lodi and Milldale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4127 10017 4138 10001 4125 9977 4107 10003
TIME...MOT...LOC 2206Z 316DEG 4KT 4127 10004
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SporerSpecial weather statement, Jun 4, 5:08 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service North Platte NE
508 PM CDT Sat Jun 4 2022
NEZ059-042245-
Lincoln NE-
508 PM CDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of southeastern Lincoln
County through 545 PM CDT...
At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near
Maxwell, or 14 miles southeast of North Platte. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brady, Maxwell, Jeffrey Canyon State Wildlife Management Area and
Cottonwood Canyon State Wildlife Management Area.
This includes Interstate 80 in Nebraska between mile markers 188 and
202.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4099 10069 4111 10052 4100 10030 4082 10056
TIME...MOT...LOC 2208Z 316DEG 3KT 4100 10054
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SporerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:55 PM CDT | Special Weather Statement | LBF | Chase | 50 min |
| Jun 3, 7:58 PM CDT | Special Weather Statement | LBF | Perkins | 47 min |
| Jun 3, 8:03 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 57 min |
| Jun 3, 8:05 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 34 min |
| Jun 3, 8:26 PM CDT | Special Weather Statement | LBF | Perkins | 49 min |
| Jun 3, 9:20 PM CDT | Special Weather Statement | LBF | Blaine | 25 min |
| Jun 3, 9:47 PM CDT | Special Weather Statement | LBF | Lincoln | 28 min |
| Jun 3, 9:55 PM CDT | Special Weather Statement | LBF | Lincoln | 35 min |
| Jun 3, 10:00 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 45 min |
| Jun 3, 10:47 PM CDT | Special Weather Statement | LBF | Custer | 28 min |
| Jun 4, 1:03 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 42 min |
| Jun 4, 1:42 AM CDT | Special Weather Statement | LBF | Cherry | 33 min |
| Jun 4, 5:05 PM CDT | Special Weather Statement | LBF | Custer | 25 min |
| Jun 4, 5:06 PM CDT | Special Weather Statement | LBF | Custer | 24 min |
| Jun 4, 5:08 PM CDT | Special Weather Statement | LBF | Lincoln | 37 min |
| Jun 4, 5:21 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 39 min |
| Jun 4, 5:24 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 51 min |
| Jun 4, 5:28 PM CDT | Special Weather Statement | LBF | Logan | 32 min |
| Jun 4, 5:38 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 52 min |
| Jun 4, 5:40 PM CDT | Special Weather Statement | LBF | Deuel | 35 min |
| Jun 4, 5:54 PM CDT | Special Weather Statement | LBF | Custer | 51 min |
| Jun 4, 5:56 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 64 min |
| Jun 4, 5:58 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 62 min |
| Jun 4, 6:01 PM CDT | Special Weather Statement | LBF | Deuel | 44 min |
| Jun 4, 6:07 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 38 min |
| Jun 4, 6:11 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 64 min |
| Jun 4, 6:19 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 26 min |
| Jun 4, 6:27 PM CDT | Special Weather Statement | LBF | Frontier | 18 min |
| Jun 4, 6:36 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 39 min |
| Jun 4, 6:39 PM CDT | Special Weather Statement | LBF | Custer | 36 min |
| Jun 4, 6:43 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 62 min |
| Jun 4, 6:50 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.